Connecticut, 2010

High Wind in Connecticut, January 25, 2010

January 25, 2010 · NWS BOX · 1 event in 1 county or zone

Unseasonably warm temperatures moved into southern New England ahead of a cold front which allowed for excellent atmospheric mixing. This resulted in strong to damaging winds across much of eastern Massachusetts and Rhode Island as well as portions of northern Connecticut.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Unseasonably warm temperatures moved into southern New England ahead of a cold front which allowed for excellent atmospheric mixing. This resulted in strong to damaging winds across much of eastern Massachusetts and Rhode Island as well as portions of northern Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 25, 8:11 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 25, 8:11 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
811 AM EST MON JAN 25 2010

.SYNOPSIS...
STRONG LOW PRESSURE PASSING TO OUR WEST WILL BRING HEAVY RAIN...A
PERIOD OF STRONG WINDS AND UNSEASONABLY MILD TEMPERATURES TODAY.
THEREAFTER...A SERIES OF COLD FRONTS WILL SWEEP ACROSS NEW ENGLAND
USHERING IN COLDER WEATHER. BY LATE IN THE WEEK AND INTO NEXT
WEEKEND...AN OCEAN STORM MAY PASS CLOSE ENOUGH TO THE COAST TO
DELIVER SNOW ACROSS SOUTHERN NEW ENGLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE ACROSS WESTERN
AND CENTRAL PORTIONS OF HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE.
AN ISOLATED POCKET OR TWO OF FREEZING RAIN IS POSSIBLE FOR A COUPLE
MORE HOURS THIS MORNING ACROSS SHELTERED LOCATIONS. OTHERWISE INCREASING
SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO CONTINUE TO RISE TODAY

THERE ARE A LOT OF HAZARDS TO BE CONSIDERED TODAY INTO TONIGHT. THE
HAZARDS ARE FLOODING...WIND...AND THUNDERSTORMS.

KBOX 88D ALREADY SHOWING SOUTH WINDS UP TO 40 KT AT 1000 FT EARLY
THIS MORNING. THESE WINDS ARE EXPECTED TO INCREASE UP TO 75 KT BY
DAYS END...MAINLY FROM WORCESTER COUNTY EAST. THE TRICK WILL BE
DETERMINING HOW MUCH MIXING WE WILL SEE TODAY. HIGHER MET GUIDANCE
LOOKS BEST FOR TEMPERATURES. USING THOSE VALUES...WE ARE LIKELY TO
MIX TO ABOUT 950 MB /1500 FT/ OR SO ACROSS THE INTERIOR...AND A
LITTLE BIT LESS ALONG THE IMMEDIATE COASTLINE.

THINKING A WIND ADVISORY WILL ACCOUNT FOR WIND GUSTS SPEEDS FOR MOST
LOCATIONS TODAY. AM A BIT UNEASY ABOUT NANTUCKET AND THE OUTER CAPE...
WHICH ARE THE USUALLY VULNERABLE PLACES FOR WIND...ESPECIALLY SUCH A
STRONG LOW-LEVEL JET ARRIVING LATE TODAY. THIS SITUATION WILL NEED TO
BE MONITORED CLOSELY THIS MORNING FOR A POSSIBLE UPGRADE TO A HIGH
WIND WARNING.

AXIS OF HEAVIEST RAINFALL IS ACROSS PA AND THE WV PANHANDLE. THIS
WOULD TIME THE HEAVIEST RAINFALL FOR OUR REGION FROM MID-MORNING INTO
THIS AFTERNOON.

THUNDERSTORMS ARE A POSSIBILITY AS WELL WITH SUCH STRONG DYNAMICS IN
PLACE. BUT THE INSTABILITY IS VERY WEAK. ANY CONVECTION WILL HELP TO
MIX STRONGER WINDS TO THE SURFACE...ESPECIALLY IF A ROBUST FINELINE
DEVELOPS AND SWEEPS ACROSS OUR REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
COOLER AIR ARRIVES TONIGHT BEHIND A STRONG COLD FRONT TONIGHT...BUT
TRUE COLD AIR DOES NOT ARRIVE UNTIL TUESDAY BEHIND A MID LEVEL TROUGH
AND SECONDARY COLD FRONT. THIS FEATURE MAY BE ACCOMPANIED BY
SCATTERED SNOW/RAIN SHOWERS LATE TONIGHT INTO TUESDAY MORNING.

A BLEND OF MAV/MET GUIDANCE LOOKS REASONABLE FOR TEMPERATURES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY NIGHT BUT IT SHOULD
PASS THROUGH MAINLY DRY...JUST A SLIGHT CHANCE OF A SNOW SHOWER IN
THE FAR NORTHWEST ZONES.

COLDER 850 MB AIR WILL FLOW INTO THE REGION WED...GETTING DOWN TO
ABOUT -12C. WEAK HIGH PRESSURE THOUGH WILL CAUSE BRIGHT SUNSHINE AND
HELP KEEP SURFACE TEMPERATURES FROM FALLING DURING THE DAYLIGHT
HOURS. NEVERTHELESS THINK MAVMOS GUIDANCE WAS TOO WARM AND KEPT
TEMPERATURES IN LINE WITH PREVIOUS FORECAST WITH HIGHS MID 30S TO
NEAR 40 IN THE EAST.

BY THU MODELS CONTINUE TO ADVERTISE DEEP POLAR VORTEX TRAVERSING
SOUTHEAST ONTARIO AND MOVING INTO QUEBEC...WITH POLAR FRONT
APPROACHING NEW ENGLAND FROM THE WEST. MODELS CONTINUE TO SUGGEST
SOME PACIFIC MOISTURE ADVECTING EAST/NORTHEAST AHEAD OF THE POLAR FRONT
WHICH SHOULD GIVE A CHANCE OF SNOW AND RAIN SHOWERS ACROSS THE REGION
THU/THU NIGHT.

BEHIND THIS POLAR FRONT...FRIGID AIR WILL POUR INTO SOUTHERN NEW
ENGLAND ON STRONG GUSTY NORTHWEST WINDS. HAVE UNDERCUT GUIDANCE
TEMPERATURES SIGNIFICANTLY...AND MAYBE NOT EVEN ENOUGH. AM
FORECASTING STEADY OR FALLING TEMPERATURES WITH HIGHS ONLY 15 TO 20
IN SW NH AND NW MA...AND 20 TO 25 ELSEWHERE EXCEPT 25 TO 30 TOWARD
THE CAPE AND ISLANDS. 850 MB TEMPS ARE FORECAST TO PLUMMET TO -20C TO
-22C.

LOW TEMPERATURES FRI NIGHT ARE FORECAST TO DROP TO ZERO TO 5 BELOW
ZERO IN CHESHIRE COUNTY NH AND IN THE SINGLE DIGITS ACROSS A LARGE
PORTION OF SOUTHERN NEW ENGLAND. WIND CHILL INDICES MAY DROP CLOSE TO
ADVISORY LEVELS IN NW MA AND SW NH.

THE NEXT BIG FORECAST PROBLEM IS WHETHER OR NOT SOUTHERN STREAM
ENERGY WILL IMPACT A PORTION OF SOUTHERN NEW ENGLAND ON SATURDAY AND
SATURDAY NIGHT. THE GFS IS WEAKEST OF ALL MODELS AND FARTHEST SOUTH.
IT HAS SUNNY WEATHER FOR US ON SATURDAY. HAVE DISCOUNTED THIS
FORECAST FOR NOW SINCE THE ECMWF HAS A STRONGER STORM OFF OF NORTH
CAROLINA PASSING WELL SOUTH AND EAST OF THE BENCHMARK BUT ITS CLOUD
SHIELD EXTENDS ACROSS SOUTHERN NEW ENGLAND AND EVEN GIVES SEVERAL
INCHES OF SNOW TO THE CAPE AND ISLANDS. THE GEM IS SLIGHT FARTHER
NORTH THAN THE ECMWF BUT ALSO ON THE STRONG SIDE...GIVING PRECIP TO
SOUTHEASTERNMOST NEW ENGLAND. UPSHOT...HAVE CONTINUED WITH CHANCE
POPS FOR NOW AND RAISED TO 40 PERCENT OVER THE CAPE AND ISLANDS.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
THIS MORNING...IFR AND LIFR CONDITIONS IN LOW CIGS AND FOG WEST OF A
WILLIMANTIC-BEDFORD-LAWRENCE LINE. VFR ACROSS EASTERN MASS AND RI.
MOST OF THE PUSH IN THE ATMOSPHERE FLOW IS FROM SOUTH TO NORTH...BUT
THE SYSTEM IS SLOWLY EDGING EAST. SO IFR AND LIFR SHOULD MOVE EAST
INTO BOSTON AND PROVIDENCE THIS MORNING...WE ESTIMATED AROUND 13Z.
THE LOWERING WILL TAKE LONGER ON THE CAPE AND ISLANDS...AROUND 17Z.
MEDIUM CONFIDENCE ON THIS TIMING WITH POTENTIAL THE LOWERING
CONDITIONS COULD BE 2 HOURS LATER THAN FORECAST. INCREASING LOW
LEVEL SOUTH WINDS AFTER 12Z WITH 50-60 KNOTS AT 2000 FEET AGL. THIS
WILL BRING LOW LEVEL WIND SHEAR TO MOST AIRPORTS DURING THE MORNING.

THIS AFTERNOON...STRONG COLD FRONT ENTERS THE CT VALLEY AROUND 22Z.
PRECEDING THIS...ALL AREAS WILL HAVE IFR AND LIFR IN LOW CIGS WITH
RAIN AND FOG. PERIODS OF HEAVY RAIN POSSIBLE THIS AFTERNOON. STRONG
LOW LEVEL SOUTH WINDS WILL INCREASE WITH 65 TO 75 KNOTS POSSIBLE AT
2000 FEET AGL OVER COASTAL AREAS AND 90 KNOT WINDS AT 5000 FEET.

TONIGHT...STRONG COLD FRONT CROSSES SOUTHERN NEW ENGLAND
EARLY...EXITING THE EAST COAST AROUND 02Z.  CIGS/VSBYS IMPROVE FROM
IFR TO VFR DURING THE NIGHT. STRONG LOW LEVEL SOUTH WINDS SHIFT TO
THE GULF OF MAINE AHEAD OF THE COLD FRONT. WINDS DIMINISH WITH THE
FRONT...THEN WEST WINDS INCREASE TOWARD 12Z.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUE...VFR CIGS WITH CHANCE OF SNOW/RAIN SHOWERS EARLY. GUSTY WEST WINDS.
WED...VFR. GUSTY WEST WINDS CONTINUE.
THU...MVFR POSSIBLE IN SCT SNOW/RAIN SHOWERS.
FRI...VFR BUT WEST-NORTHWEST WINDS MAY GUST TO 35 KT.

&&

.MARINE...
A STRONG COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND TODAY AND
CROSS THE WATERS THIS AFTERNOON AND EVENING. SOUTHEAST GALE FORCE
WINDS WILL DEVELOP THIS MORNING...WITH A BRIEF PERIOD OF GUSTS
APPROACHING STORM FORCE LATE THIS MORNING INTO THIS AFTERNOON. SEAS
WILL BUILD IN EXCESS OF 15 FEET ACROSS THE OUTER COASTAL WATERS
TODAY. A COLD FRONT MOVES OFFSHORE THIS EVENING...ALONG WITH THE
HEAVY RAINFALL. GUSTY WEST WIND EXPECTED TUESDAY.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUE NIGHT AND WED...GUSTY WEST WINDS CONTINUE. SEAS WILL SLOWLY
SUBSIDE TO BELOW 5 FT OVER THE IMMEDIATE E COAST OF MA BUT WILL
REMAIN 5-7 FT OR HIGHER OVER THE SOUTHERN WATERS AND THE WATERS E OF
CAPE COD.

THU...
POLAR FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION
THU NIGHT. WIND SHIFT FROM SW TO NW. BEHIND THE FRONT W-NW GALES
LIKELY ALONG WITH FREEZING SPRAY IN POLAR AIR MASS.

FRI...
W-NW GALES LIKELY ALONG WITH FREEZING SPRAY.

&&

.HYDROLOGY...
1 TO 3 INCHES OF RAINFALL IS EXPECTED ACROSS SOUTHERN NEW ENGLAND
FROM ABOUT MID-MORNING INTO THE EARLY EVENING. THE HIGHEST AMOUNTS
MIGHT OCCUR ACROSS WESTERN ZONES WHERE FORCING AND ANY UPSLOPE
CONTRIBUTION WILL BE STRONGEST. THE HEAVY RAIN WILL CERTAINLY
RESULT IN AREAS OF URBAN AND POOR-DRAINAGE STREET FLOODING. SNOWMELT
ACROSS NORTHERN MA AND SOUTHWEST NH WILL ALSO CONTRIBUTE TO RUNOFF.
FROZEN GROUND WILL AS WELL...AS THE RAINFALL WILL NOT BE ABLE TO SOAK
IN QUICKLY.

THE RAPID WARM-UP TODAY COULD ALSO LEAD TO SOME ICE JAMS ALONG
SMALLER TRIBUTARIES AND STREAMS ACROSS SOUTHWEST NH AND NORTHERN MA.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL ZONES.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING IS POSSIBLE TODAY ALONG THE SOUTH COAST.
DESPITE A PERIOD OF STRONG SOUTHERLY WINDS...ASTRONOMICAL TIDES DO
NOT APPEAR TO BE HIGH ENOUGH TO CAUSE SIGNIFICANT COASTAL FLOODING.
OBSERVED STORM SURGES THIS MORNING ABOUT 0.4-0.6 FT ALONG THE SOUTH
COAST. FACTORED IN A 3 FT SURGE THIS AFTERNOON...AND STILL NOT NEAR
FLOOD STAGE. WILL NOT ISSUE A COASTAL FLOOD ADVISORY...BUT WILL
CONTINUE TO MONITOR THE SITUATION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR CTZ002>004.
     WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     CTZ003-004.
MA...FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR MAZ002>024-
     026.
     WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     MAZ005>007-013>021-023.
     WIND ADVISORY FROM NOON TODAY TO 8 PM EST THIS EVENING FOR
     MAZ022-024.
NH...FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NHZ011-012-
     015.
RI...FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR RIZ001>008.
     WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     RIZ001>008.
MARINE...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ231-232-250-
     254>256.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ230-233>237-
     251.

&&

SYNOPSIS...BELK/GAF
NEAR TERM...BELK/STRAUSS
SHORT TERM...BELK
LONG TERM...GAF
AVIATION...WTB/GAF
MARINE...BELK/GAF
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 25, 4:35 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EST MON JAN 25 2010

CTZ002-MAZ002>004-008>012-026-NHZ011-012-260945-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
435 AM EST MON JAN 25 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WIND CHILL ADVISORY MAY BE NEEDED FRIDAY NIGHT AND EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ005>007-013>021-023-RIZ001>008-260945-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
435 AM EST MON JAN 25 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ015-260945-
WESTERN AND CENTRAL HILLSBOROUGH NH-
435 AM EST MON JAN 25 2010

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WIND CHILL ADVISORY MAY BE NEEDED FRIDAY NIGHT AND EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022-024-260945-
BARNSTABLE MA-NANTUCKET MA-
435 AM EST MON JAN 25 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-260945-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
435 AM EST MON JAN 25 2010

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEST TO NORTHWEST WIND GUSTS MAY APPROACH GALE FORCE ON THE OUTER
WATERS LATE FRIDAY OR FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-233>237-251-260945-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
435 AM EST MON JAN 25 2010

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FIELD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Hartford

When
January 25, 10:06 AM EST to 4:36 PM EST
Where
Hartford forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
41.819, -72.572 (the zone’s center; the record gives no point)

A weather station at an amateur radio operator's home in New Britain recorded a wind gust of 47 mph. Trees and branches were downed in Granby, South Windsor, Suffield, East Hartford, Newington, Farmington, and Glastonbury.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211566.